As I understand it, once the desired results have been obtained, one must continue to use Latisse on a maintenance schedule. If one stops maintaining, do the new lashes fall out and the old thin out?
What Happens when One Stops Using Latisse?
Doctor Answers (5)
Latisse Long-Term Results
Latisse works by stimulating the eyelash hair follicle to grow longer, fuller, and darker. Because the eyelashes themselves are only growing roughly one month out of every three, it can take up to 8 weeks before you see results, with full results occurring by 16 weeks. It is recommended to continue with maintenance application to keep the full effects. Stopping Latisse will result in a return to what your lashes were like prior to application, although due to the life-cycle of the hair follicles, this may take several months.
Web reference: http://www.drbogue.com
If you stop using Latisse....
Once you stop using Latisse, the lashes will eventually return back to the way they were prior to using Latisse.
What Happens When You Stop Using Latisse
Latisse takes about 6-8 weeks to show full effect in growing your eyelashes beautifully. Some say it takes a full 16 weeks. Once you hit your desired effect, you can cut back on using the product to every other or every third day. If you stop the product altogether, your lashes will eventually go back to their original thinner look. It will take about 16 weeks or so.
You might also like...
When the Latisse stops so does the effect
Latisse stimulates the lash follicles to grow longer, thicker, and darker. It takes about six weeks for this to be fully stimulated, and it takes about the same amount of time for the existing lashes to cycle and fall out to be replaced by lashes similar to those prior to beginning the Latisse. In other words there is no permanent effect on lash growth, however, a smaller maintenance dose is usually only two or three applications per week depending on the individual.
Slowly thin out
Although Latisse has not been on the market long enough for most of us to see this effect, in the clnical trials it appears that there is a gradual thinning back to baseline. This action is very similar to what we see after a patient stops using Propecia for hair loss.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.